Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 25, 2016, 12:28 AM CDT for Irion County, Tom Green County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2016, 12:28 AM CDT (05:28 UTC)
- Expired
- Sep 25, 2016, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 13 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 1:42 AM CDT | FLASH FLOOD | San Angelo, TX | FOUR WATER RESCUES WERE REPORTED FROM 142 AM THROUGH 230 AM IN SAN ANGELO. AT BEAUREGARD AND HOWARD AND AT PULLIAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WGUS54 KSJT 250528
FFWSJT
TXC235-451-250930-
/O.NEW.KSJT.FF.W.0036.160925T0528Z-160925T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 AM CDT SUN SEP 25 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN IRION COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 430 AM CDT
* AT 1224 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN ACROSS THE NORTHERN TOM GREEN AND NORTHEAST IRION
COUNTY...INCLUDING THE CITY OF SAN ANGELO. HEAVY RAINFALL AMOUNTS
OF 2 TO 3 INCHES ARE POSSIBLE WITH THESE STORMS IN LESS THAN 1
HOUR. MOVEMENT WAS NORTH AT 15 MPH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANGELO...MERTZON...CHRISTOVAL...WALL...WATER VALLEY...ORIENT...
KNICKERBOCKER...MERETA...GRAPE CREEK...SHERWOOD...CARLSBAD...
VANCOURT...ARDEN...TANKERSLEY...VERIBEST...
US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND HARRIET.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
COLLEGE HILLS AND MILBROOK...
JACKSON FROM KNICKERBOCKER TO S BRYANT...
HOWARD AND WEBSTER...
SOUTHWEST BLVD AND LOOP 306...
HUNTINGTON AND SUNSET...
1500 BLOCK OF SPAULDING...
300 BLOCK OF NORTH ARCHER...
FM 1692 CROSSING CONCHO RIVER...
FM 2334 CROSSING DRY LIPAN CREEK AND
FM 2334 CROSSING NINEMILE CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3134 10097 3157 10089 3157 10087 3169 10085
3168 10023 3157 10023 3157 10012 3111 10013
3109 10069
$$
041 follow-up statement
195
WGUS74 KSJT 250812
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 AM CDT SUN SEP 25 2016
TXC235-451-250930-
/O.CON.KSJT.FF.W.0036.000000T0000Z-160925T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOM GREEN TX-IRION TX-
312 AM CDT SUN SEP 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR TOM
GREEN AND NORTHEASTERN IRION COUNTIES...
AT 308 AM CDT...LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS REMAINED
OVER TOM GREEN COUNTY. EARLIER RAINFALL AMOUNTS OF 1 TO 3 INCHES
QUICKLY FELL OVER SAN ANGELO AND TOM GREEN COUNTY. LOW WATER
CROSSINGS AND LOW LYING AREAS LIKELY HAVE WATER IN THEM. THE
NATIONAL WEATHER SERVICE OFFICE IN SAN ANGELO RECEIVED 1.67 INCHES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANGELO...MERTZON...CHRISTOVAL...WALL...WATER VALLEY...ORIENT...
KNICKERBOCKER...MERETA...GRAPE CREEK...SHERWOOD...CARLSBAD...
VANCOURT...ARDEN...TANKERSLEY...VERIBEST...
US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND HARRIET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3134 10097 3157 10089 3157 10087 3169 10085
3168 10023 3157 10023 3157 10012 3111 10013
3109 10069
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 11:35 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 24, 11:35 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1135 PM CDT SAT SEP 24 2016 .AVIATION... /06Z TAFS/ Scattered showers and thunderstorms will continue over most of West Central Texas through the TAF period. Will include predominant SHRA with VCTS across all terminals for the overnight hours. Ceilings expected to lower to MVFR by early tomorrow with occasional IFR over the western terminals including KABI. A cold front will move through the northern terminals tomorrow afternoon shifting winds to the northeast. && .PREV DISCUSSION... /issued 629 PM CDT SAT SEP 24 2016/ AVIATION... /00Z TAFS/ Scattered thunderstorms are expected to become more numerous through tonight over the northern and western terminals and went predominant SHRA with VCTS across those terminals for the overnight hours. Ceilings expected to lower to MVFR by early tomorrow. South winds will be less than 12 knots this evening. PREV DISCUSSION... /issued 344 PM CDT SAT SEP 24 2016/ SHORT TERM... (Tonight through Monday) .Flash Flooding Possible Tonight Through Sunday Night... The current water vapor imagery indicating a amplified trough across the central and southern Rockies, with south-southwest flow over the Southern Plains. At the surface, good low level southerly flow across much of Texas with dewpoints in the mid to upper 60s. Also, scattered thunderstorms developing across northwest Texas into western Oklahoma due to moderate instability and some 0-6KM effective shear. Most of the storms are remaining west of our CWA at this time. For this afternoon and evening a few strong storms are possible across mainly the western and northern parts of the area. The main hazards will possible wind gusts to 50 mph and dangerous lightning. A wet pattern and potential for flash flooding setting up across most of West Central Texas mainly tonight through Sunday night. The GFS model indicate a strong upper level low developing over northwest Mexico through Sunday, and then retrograde slowly west by Sunday night. The ECMWF is a little slower with this process which put our area in the potential for heavy rainfall for a longer period of time. At the surface, a cold front will move south across West Central Texas Sunday afternoon and night. The combination of good mid to upper level ascent(i.e diffluent flow aloft and strong vertical motion through) and low level southeast to east flow at 20 to 30 knots will be well enough for possible significant flooding, especially across the southwest part of our area. Also, getting moisture connection from the Gulf of Mexico and Pacific(PW values 1.75 to 2 inches), so the model point forecast soundings will quickly become saturated by Sunday. Looks like rainfall amounts of 3 to 5 inches are likely across much of the area, with locally heavier amounts across mainly the Northern Edwards Plateau through Monday. Going with a Flash Flood Watch for tonight through Sunday night along west of a Sweetwater to San Angelo to Sonora line. Right now, this looks the best area for flash flooding impact problems, at least for the next 24 hours. However, the watch may be needed to be expanded further east and will depend on future mesoscale/convective processes, which forecast confidence is low. Also, temperatures will be much cooler by Monday with highs in the 60s to around 70. LONG TERM... (Monday Night through Saturday) All eyes focused on the heavy rain event so will keep this short. The upper level low will continue to meander around the Northern Mexico through Tuesday, with moisture still spreading across the area. The lift will be greatly reduced and drier surface air will settle in behind the front, so threat of heavy rainfall will diminish. However, some shower and thunderstorm activity will continue to be possible across the southern portions of the area, mainly along the I-10 corridor from Ozona to Junction. Conditions dry out for Tuesday Night and continue through the remainder of the week. Much more fall-like temperatures for next week. The drier conditions will allow overnight temperatures to fall, with morning lows Tuesday and Wednesday mornings in the mid 50s. These would be the coolest since the middle of May. Afternoon highs in the 70s on Tuesday warming back into the low to mid 80s for the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 68 76 58 / 50 80 80 80 San Angelo 92 70 78 60 / 40 80 80 80 Junction 91 72 83 64 / 30 60 70 80 Brownwood 89 71 80 62 / 40 60 80 80 Sweetwater 87 68 71 56 / 60 80 90 80 Ozona 88 69 78 60 / 40 80 100 90 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Monday morning for Coke-Crockett- Fisher-Irion-Nolan-Schleicher-Sterling-Sutton-Tom Green. && 99/99/99
Hazardous weather outlook, Sep 24, 3:07 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT SAT SEP 24 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 307 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE ACROSS WEST CENTRAL TEXAS INTO TONIGHT. A FEW STRONG STORMS CAPABLE OF MARGINALLY SEVERE WIND GUSTS WILL BE POSSIBLE. IN ADDITION... DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY OF THE THUNDERSTORMS. HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL BECOME AN INCREASING THREAT TONIGHT...ESPECIALLY WEST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. WITH VERY HEAVY RAINFALL LIKELY BY MORNING...A FLASH FLOOD WATCH CONTINUES IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL CONTINUE SUNDAY INTO MONDAY AS WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA. IN ADDITION, DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 24, 6:38 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
638 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 N SWEETWATER 32.54N 100.41W
09/24/2016 FISHER TX LAW ENFORCEMENT
FISHER COUNTY SHERIFFS OFFICE REPORTED WATER OVER
HIGHWAY 70 A COUPLE MILES SOUTH OF THE HIGHWAY 70 AND FM
2744 INTERSECTION.
&&
EVENT NUMBER SJT1600290
SNLocal storm report, Sep 24, 8:49 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD SWEETWATER 32.47N 100.41W
09/24/2016 NOLAN TX AMATEUR RADIO
NUMEROUS LOW WATER CROSSINGS ALONG THE SERVICE ROADS OF
I-20 HAVE RUNNING WATER COVERING THEM.
&&
EVENT NUMBER SJT1600291
SNLocal storm report, Sep 24, 8:53 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
853 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD SWEETWATER 32.47N 100.41W
09/24/2016 NOLAN TX LAW ENFORCEMENT
NUMEROUS STREETS BARRICADED THROUGHOUT SWEETWATER DUE
TO HIGH WATER OVER THE ROADS. A COUPLE STRANDED VEHICLES
HAD TO BE TOWED OUT OF HIGH WATER.
&&
EVENT NUMBER SJT1600292
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:13 PM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 3 hr |
| Sep 24, 7:58 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| Sep 24, 8:03 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Sep 24, 8:24 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Sep 24, 8:37 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 3 hr |
| Sep 24, 10:17 PM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 3 hr |
| Sep 24, 10:56 PM CDT | Areal Flood Advisory | SJT | Runnels, Sterling, Tom Green | 3 hr |
| Sep 24, 11:17 PM CDT | Flash Flood Warning | SJT | Coke, Nolan, Runnels | 3 hr |
| Sep 24, 11:30 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 2 hr |
| Sep 25, 1:22 AM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Menard, Runnels | 6 hr |
| Sep 25, 1:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 6 hr |
| Sep 25, 2:18 AM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 5 hr |
| Sep 25, 2:58 AM CDT | Areal Flood Advisory | SJT | Brown, McCulloch, Mason, San Saba | 4 hr |
| Sep 25, 7:15 AM CDT | Areal Flood Advisory | SJT | Concho, Kimble, Menard | 3 hr |
| Sep 25, 10:53 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Sep 25, 3:52 PM CDT | Special Weather Statement | SJT | Mason | 38 min |
| Sep 25, 4:36 PM CDT | Special Weather Statement | SJT | San Saba | 39 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.